MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; NCB TRAUMA IMPLANT

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; NCB TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Pain (1994); Skin Inflammation/ Irritation (4545)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision procedure due to a bone fracture.The patient fell and sustained a diaphyseal femur fracture of her right hip which was initially treated with the placement of an 18-hole proximal ncb plate.Approximately a month later, the patient experienced acute pain when turning over and felt it crack resulting in her not being able to sit after.On x-ray it was seen that the plate has come off just above the fracture.There is also a suspicion of infection as the wound was red and warm.The patient was revised approximately 1 week later.Due diligence has been completed for this complaint; to date no additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: sweden customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Two undated ap radiographs of the right hip were provided and reviewed by a radiologist.The first image, taken before the implantation of the plate, shows a right femoral diaphyseal fracture with mild displacement and varus angulation, while the hip arthroplasty remains anatomically aligned.The second image, allegedly taken before revision surgery, reveals the placement of a lateral plate with multiple screws.However, the plate is fractured at the level of the original fracture, which now appears comminuted with worsened varus angulation.The hip arthroplasty alignment remains unchanged.The bone quality appears osteopenic.The plate was returned for investigation together with some fixation screws.The event can be confirmed as the plate is fractured into two parts through a screw hole.The surface of the plate that does not face the bone exhibits some scratches but is otherwise inconspicuous.The bone-facing side of the plate has some polished areas.The fracture surfaces exhibit signs of damage, likely resulting from reciprocal contact after the fracture occurred; however, the undamaged areas display features that indicate a fatigue fracture.A review of the device manufacturing records confirmed no abnormalities or deviations.Based on the analysis of the retrievals, a fracture of the plate can be confirmed and is most likely attributed to fatigue.Review of the manufacturing records confirm that the product was manufactured according to specification; therefore, it is not expected that the manufacturing process contributed to the reported issue.A possible infection is reported, but not confirmed.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.During the investigation process a review of the sterile certifications was performed and it confirmed that all devices were manufactured following acceptable sterilization processes according to published iso/aami/astm & eu guidelines.The extent to which the suspected infection may have influenced the reported event remains uncertain.In conclusion, since the cause may be multifactorial, consisting of patient- and procedure-related factors, a definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM
Common Device Name
NCB TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20517272
Report Number0009613350-2024-00493
Device Sequence Number7718692
Product Code HRS
UDI-Device Identifier00889024292710
UDI-Public(01)00889024292710(17)331209(10)3179547
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0203263018
Device Lot Number3179547
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight50 KG